MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC
Model Number 9733065
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number was not available on the date of filing.The biopsy trajectory guide kit was returned to the manufacturer for analysis.Analysis found a mechanical failure; the returned guide stem would not seat into the base.This issue was documented in a medtronic navigation hardware anomaly tracking database.Manufacture date was not available on the date of filing.Please reference mdr 1723170-2019-00325.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that intra/peri-operatively during a cranial biopsy procedure, the navigus biopsy kit guide stem would not lock into the straight external base.The site opened another kit and the issue reoccurred.The site used the angled base to complete the procedure.There was no delay to the procedure.There was no reported impact on patient outcome.

Brand Name
TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8262376
Report Number1723170-2019-00326
Device Sequence Number1259743
Product Code HAW
UDI-Device Identifier00643169702912
UDI-Public00643169702912
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733065
Device Catalogue Number9733065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight106